Alabama, 2005Hail in Alabama, March 26, 2005
March 26, 2005 · NWS BMX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 26, 11:26 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Mar 26, 11:26 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1126 AM CST SAT MAR 26 2005
.UPDATE...
UPDATED TO FURTHER RAISE TEMPERATURES...READINGS ARE NOW IN THE
UPPER 70S TO LOW 80S AREA WIDE. HOWEVER...INCREASING CLOUDS
SHOULD CURB THE WARMING TREND. LATEST DAY 2 OUTLOOK FROM SPC
IS MORE IN LINE WITH WHAT WE HAVE BEEN THINKING...STORMS IN THE
MORNING...WITH THE POSSIBILITY OF RE-DEVELOPMENT DURING THE
AFTERNOON.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
12/SIRMON
Hazardous weather outlook, Mar 26, 1:30 PM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CST SAT MAR 26 2005
ALZ011>015-017>050-271330-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
130 PM CST SAT MAR 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(THIS AFTERNOON AND TONIGHT).
THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS THE AREA TODAY AND
TONIGHT.
A COMPLEX COMBINATION OF FEATURES...A WEAK FRONTAL BOUNDARY MOVING
NORTH...A WARM FRONT MOVING OUT OF THE GULF...AND A SHARP COLD FRONT
APPROACHING THE AREA SUNDAY AFTERNOON...WILL BRING SEVERAL WINDOWS OF
POTENTIALLY SEVERE WEATHER TO CENTRAL ALABAMA.
AS THE WEAK FRONT MOVES NORTH TODAY...AND TEMPERATURES WARM IN
PARTLY CLOUDY SKIES ACROSS THE AREA...THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON. ALTHOUGH THERE IS NOT A WIDESPREAD THREAT
OF SEVERE WEATHER THIS AFTERNOON...ISOLATED SEVERE STORMS CAN NOT BE
RULED OUT...ESPECIALLY SOUTH OF A LINE FROM MERIDIAN...TO CLANTON...
TO COLUMBUS GEORGIA. THE MAIN THREAT THIS AFTERNOON WILL BE
LARGE HAIL AND GUSTY WINDS...BUT AN ISOLATED TORNADO CAN NOT BE RULED
OUT.
TONIGHT...A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE
LOWER MISSISSIPPI VALLEY...AND RIDE NORTHEASTWARD ALONG THE WARM
FRONT LIFTING OUT OF THE GULF. THE LINE IS EXPECTED TO REACH
WESTERN ALABAMA NEAR OR BEFORE SUNRISE...AND CONTINUE MOVING
NORTHEASTERLY ACROSS THE AREA. THE MAIN THREAT WILL BE LARGE HAIL,
DAMAGING WINDS, AND ISOLATED TORNADOES.
STAY TUNED FOR FUTURE UPDATES, OUTLOOKS, AND STATEMENTS REGARDING
THIS POTENTIAL SEVERE WEATHER EVENT.
.DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY).
ONGOING THUNDERSTORMS MAY EXTEND INTO THE MORNING HOURS SUNDAY...
WITH SEVERE WEATHER CONTINUING.
ON SUNDAY...TWO PERIODS OF SEVERE WEATHER ARE EXPECTED...ONE DURING
THE EARLY TO MID MORNING HOURS...FOLLOWED BY ADDITIONAL STORMS...
AS CONDITIONS DESTABILIZE...DURING THE AFTERNOON. STORMS DURING
THE MORNING HOURS WILL BE MAINLY CONFINED TO EASTERN ALABAMA...WITH
WESTERN AND CENTRAL LOCATIONS AFFECTED ONCE AGAIN DURING THE
AFTERNOON. TORNADOES WILL BE A THREAT ONCE AGAIN...ALTHOUGH LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT.
FINALLY...BY THE END OF THE WORK WEEK...ANOTHER SYSTEM IS EXPECTED
TO BRING IN ADDITIONAL SHOWERS AND THUNDERSTORMS.
NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
BE NEEDED THIS AFTERNOON THROUGH EASTER SUNDAY.
In the hours before
Local storm report, Mar 26, 2:13 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
213 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL BRUNDIDGE 31.72N 85.82W
03/26/2005 1.25 INCH PIKE AL LAW ENFORCEMENT
HAIL COVERING GROUND
0138 PM TSTM WND DMG BRUNDIDGE 31.72N 85.82W
03/26/2005 PIKE AL AMATEUR RADIO
BARN ROOF BLOWN OFF, LITTERING HWY 231
&&
MBAERHail, Russell
- When
- March 26, 2:20 PM CST to 2:54 PM CST
- Where
- Russell County, 7 mi SW of Pittsview
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.117, -85.250
The weakening, left moving supercell still managed to produce severe hail across far southeastern RussellCounty. The reported hail size ranged from penny to nickel size and affected areas in and near Pittsview, Glenville, and Holy Trinity.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, March 26, 20052 injured · $2.6 million · F1 · 45 events
- Hail in Florida, March 26, 2005$2.5 million · 2.75 in hail · 1 event
- Damaging Wind in Florida, March 26, 2005$1.0 million · 60 kt wind · 1 event
- Hail and Damaging Wind in Alabama, March 26, 2005$155,000 · 3 in hail · 2 events
- Tornado and Hail in Louisiana, March 26, 2005$110,000 · F0 · 5 events
- Hail in Alabama, March 26, 2005$50,000 · 2.75 in hail · 7 events
- Hail and Damaging Wind in Alabama, March 26, 2005$41,000 · 1.75 in hail · 2 events
- Hail in Alabama, March 26, 2005$18,000 · 1.75 in hail · 1 event
- Hail and Damaging Winds in Texas, March 26, 2005$7,000 · 1 in hail · 11 events
- Hail in Alabama, March 26, 2005$15,000 · 2.75 in hail · 1 event
- High Wind in Oregon, March 26 to 27, 200587 kt wind · 9 events
- Heavy Snow in Kansas, March 26, 20053 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444955.